Alert archive / West Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at May 1, 2012, 10:13 PM EDT for 4 counties in West Virginia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2012, 10:13 PM EDT (02:13 UTC)
- Expired
- May 1, 2012, 11:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Charleston, WV
Counties Doddridge County, WV, Harrison County, WV, Ritchie County, WV, Tyler County, WV
The radar
The Charleston,WV radar (KRLX), 141 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1907 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
423
WWUS81 KRLX 020213
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1013 PM EDT TUE MAY 1 2012
OHZ076-WVZ010-011-019-020-030-031-020315-
DODDRIDGE WV-HARRISON WV-LEWIS WV-PLEASANTS WV-RITCHIE WV-TYLER WV-
WASHINGTON OH-
1013 PM EDT TUE MAY 1 2012
...STRONG THUNDERSTORMS WILL AFFECT DODDRIDGE...EASTERN RITCHIE...
HARRISON...NORTHEASTERN WASHINGTON...NORTHERN LEWIS...PLEASANTS AND
TYLER COUNTIES...
AT 1008 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 19 MILES
NORTH OF ST. MARYS TO 8 MILES NORTHEAST OF HARRISVILLE TO 7 MILES
NORTHWEST OF GRANTSVILLE...MOVING EAST AT 35 MPH.
WIND GUSTS TO 55 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THESE STORMS WILL BE NEAR PULLMAN AROUND 1020 PM...BEREA...
SISTERSVILLE...AND MIDDLEBOURNE AROUND 1025 PM...CANTON...ALMA...AND
WEST UNION AROUND 1030 PM...LIMA...AND SMITHBURG AROUND 1035 PM AND
BLANDVILLE AROUND 1040 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
101 AND 118.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3960 8084 3948 8071 3943 8055 3947 8049
3944 8032 3910 8027 3909 8030 3905 8031
3904 8032 3906 8072 3909 8073 3911 8078
3907 8088 3908 8117 3924 8105 3958 8119
3958 8104 3955 8103 3961 8095
$$
26What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at May 1, 8:51 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 1, 8:51 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
851 PM EDT TUE MAY 1 2012
.SYNOPSIS...
THE WEATHER PATTERN WILL REMAIN ACTIVE THROUGHOUT THE WEEK...WITH
UPPER LEVEL DISTURBANCES ACTING ON VERY WARM AND HUMID
AIR...RESULTING IN REPEATED THREATS FOR SHOWERS AND THUNDERSTORMS.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
AFTER THE INITIAL ROUND THIS EVENING...WAS HOPEFULLY THE LATE
NIGHT CONVECTION IN WESTERN OH AND SRN INDIANA TRIES TO SHIFT NE
INTO CENTRAL OHIO WITH THE VORT MAX SUPPORT. HOWEVER...WITH
PW(S) NEAR 1.5 INCHES...AND THE POSSIBILITY OF MORE SHOWERS...
DECIDED TO INCREASE AWARENESS AND POST A FFA FOR OVERNIGHT FOR A
PORTION OF SE OHIO INTO THE MID OHIO VALLEY NEAR PKB..
STILL HAVE THE STRONG WEST/EAST POP GRADIENT RUNNING FM NEAR HTS-
CRW THIS EVENING...WITH MUCH HIGHER TO THE NORTH.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
WARM FRONT SHOULD BE LOCATED NORTHEAST OF REGION AT BEGINNING OF
PERIOD...LEAVING THE AREA IN SOUTHWEST LOW-LEVEL FLOW. THESE WINDS
SHOULD CONTINUE TO PULL WARM MOIST AIR INTO THE REGION.
PRECIP CHANCES SHOULD END ACROSS THE NORTH WEDNESDAY NIGHT AS THE
WARM FRONT MOVES AWAY AND UPPER RIDGE BUILDS.
SEVERAL WEAK DISTURBANCES WILL MOVE ALONG THE EDGE OF THE UPPER
HIGH. THESE FEATURES MAY RESULT IN THE DEVELOPMENT OF A FEW SHOWERS
AND STORMS ACROSS OUR NORTHERN MOUNTAIN COUNTIES.
MODELS SUGGEST COLD FRONT WILL APPROACH THE REGION FROM THE
NORTHWEST ON FRIDAY. IN ADDITION...A DISTURBANCE WILL APPROACH THE
AREA, COMBINATION OF THESE FEATURES SHOULD RESULT IN INCREASING
CHANCES OF SHOWERS AND STORMS ON FRIDAY...ESPECIALLY DURING THE
AFTERNOON HOURS.
BASED ON LATEST TEMP GUIDANCE...MADE TWEAKS TO TEMPS TO REFLECT
CURRENT TRENDS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
OPERATIONAL MODELS IN OK AGREEMENT TO START THE LONG TERM
PERIOD...BUT DIFFER AS TIME PASSES. OVERALL...LOOKING
AT A FAIRLY BROAD UPPER LEVEL RIDGE OVER THE EASTERN HALF OF THE US
FRIDAY NIGHT. AS SOON AS SATURDAY MODELS BEGIN TO DIVERGE. THE ECMWF
SLIDES THE UPPER RIDGE AXIS EAST...ACROSS THE EASTERN STATES...WITH
SEVERAL RIPPLES/SURFACE FEATURES MOVING ACROSS CWA. THE 06Z GFS ON
THE OTHER HAND DROPS A DEEPENING 500MB CLOSED LOW SOUTH OVER NEW
ENGLAND...WITH AN AMPLIFYING UPPER RIDGE OVER THE PLAINS AND ANOTHER
CLOSE LOW DROPPING INTO THE GREAT BASIN. WITH THAT SAID...THE 12Z
GFS IS MUCH CLOSER TO THE EURO...SO DECIDED TO IGNORE PREVIOUS GFS
RUNS...AND TREND TOWARDS 00Z ECMWF.
BUMPED UP TEMPS A BIT BASED ON EXPECTING THE UPPER RIDGE TO HANG
AROUND THROUGH THE WEEKEND. DUE TO UNCERTAINTY ON PRECIP TIMING WITH
DIRTY RIDGE TRENDED TOWARDS HPC GUIDANCE.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
HAVE SHOWERS AND THUNDERSTORMS MOVING NE ACROSS SOUTHEAST OHIO AND
INTO NORTHERN HALF OF WEST VIRGINA THIS EVENING. WILL HAVE THE
HTS-CRW CORRIDOR ON THE SOUTHERN EDGE OF THIS COMPLEX.
HAVE LOW CONFIDENCE ON WHEN THE COVERAGE WOULD DECREASE IN
SOUTHEAST OHIO...THERE COULD BE SOME BACK BUILDING...THAT WOULD
KEEP THE CONVECTION GOING LONGER THAN CURRENTLY FORECAST.
ANY SHOWER OR THUNDERSTORM COULD CONTAIN A DOWNPOUR WILL LOCAL
VISIBILITY AOB 3 MILES AND CEILINGS AROUND 2 TO 3 THSD FT.
WITH THE HIGHER DEW POINTS...AND MORE BREAKS IN THE CLOUDS LATE
TONIGHT...COULD NOT RULE SOME 3 TO 5 MILES IN FOG...OUTSIDE OF THE
RAIN AREAS.
SOME POST RAIN CEILINGS AT 2 TO 3 THSD FT MAY EXIST AROUND DAWN
WEDNESDAY 08Z TO 14Z...MAINLY OVER SOUTHEAST OHIO AND NORTHERN
WEST VIRGINIA.
14Z WEDNESDAY TO 00Z THURSDAY...HAVE SCATTERED TO BROKEN CU AT 2
TO 4 THSD FT AGL...WITH SCATTERED CONVECTION REFORMING MAINLY OVER
NORTHERN WEST VIRGINIA AND INTO CENTRAL MOUNTAINS VCNTY EKN FOR
THE AFTERNOON. VSBY NEAR 3 MILES IN WEDNESDAY AFTERNOON CONVECTION.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY...
FORECAST CONFIDENCE...MEDIUM.
ALTERNATE SCENARIOS: IN THE WAKE OF THE EVENING CONVECTION SOME
BACK BUILDING COULD CAUSE SHOWERS AND THUNDERSTORMS TO LINGER LONGER
THAN FORECAST IN MID OHIO VALLEY. ALSO...LOWER CEILINGS MAY BE
POSSIBLE IF AREAS OF CLEARING OCCURS FOLLOWING PRECIPITATION.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE WED 05/02/12
UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11
EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
CRW CONSISTENCY M M M M M M M M H H H H
HTS CONSISTENCY M M M M M M M M H H H H
BKW CONSISTENCY M M M M M M M H H H H H
EKN CONSISTENCY M M M M M M M M M M M H
PKB CONSISTENCY M M M M M M M M M M M H
CKB CONSISTENCY M M M M M M M M M M M M
AFTER 00Z THURSDAY...
LOCAL IFR CONDITIONS FROM FOG IN PROTECTED VALLEYS EARLY THURSDAY
MORNING.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 5 AM EDT WEDNESDAY FOR WVZ009>011-017-
019-020.
OH...FLASH FLOOD WATCH UNTIL 5 AM EDT WEDNESDAY FOR OHZ066-067-075-
076-083>085.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...JSH/ARJ/JR
NEAR TERM...KTB
SHORT TERM...JSH
LONG TERM...MZ
AVIATION...KTBHazardous weather outlook, May 1, 8:54 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 854 PM EDT TUE MAY 1 2012 VAZ003-004-WVZ027-033>037-030100- DICKENSON-BUCHANAN-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- 854 PM EDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH TONIGHT. IF HEAVY THUNDERSTORMS APPEAR HEADED FOR AN AREA MADE VULNERABLE BY RECENT THUNDERSTORMS...THEN A FLASH FLOOD WATCH MAY BE NECESSARY FOR THAT AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH SATURDAY MAY RESULT IN A FLASH FLOOD THREAT. IF CONDITIONS INDICATE EXCESSIVE RAIN POTENTIAL ON ACCOUNT OF REPEATED HEAVY THUNDERSTORMS...A FLASH FLOOD WATCH MAY BE NECESSARY FOR THE MOST VULNERABLE COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-OHZ086-087-WVZ006>008-014-016-030100- GREENUP-CARTER-BOYD-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV- PUTNAM-ROANE- 854 PM EDT TUE MAY 1 2012 ...TORNADO WATCH 222 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH TONIGHT. IF HEAVY THUNDERSTORMS APPEAR HEADED FOR AN AREA MADE VULNERABLE BY RECENT THUNDERSTORMS...THEN A FLASH FLOOD WATCH MAY BE NECESSARY FOR THAT AREA. IN ADDITION...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THROUGH ABOUT MIDNIGHT TONIGHT...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH SATURDAY MAY RESULT IN A FLASH FLOOD THREAT. IF CONDITIONS INDICATE EXCESSIVE RAIN POTENTIAL ON ACCOUNT OF REPEATED HEAVY THUNDERSTORMS...A FLASH FLOOD WATCH MAY BE NECESSARY FOR THE MOST VULNERABLE COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ105-WVZ005-013-015-024>026-030100- LAWRENCE KY-WAYNE-LINCOLN-KANAWHA-MINGO-LOGAN-BOONE- 854 PM EDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH TONIGHT. IF HEAVY THUNDERSTORMS APPEAR HEADED FOR AN AREA MADE VULNERABLE BY RECENT THUNDERSTORMS...THEN A FLASH FLOOD WATCH MAY BE NECESSARY FOR THAT AREA. IN ADDITION...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THROUGH ABOUT MIDNIGHT TONIGHT...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH SATURDAY MAY RESULT IN A FLASH FLOOD THREAT. IF CONDITIONS INDICATE EXCESSIVE RAIN POTENTIAL ON ACCOUNT OF REPEATED HEAVY THUNDERSTORMS...A FLASH FLOOD WATCH MAY BE NECESSARY FOR THE MOST VULNERABLE COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-083>085-WVZ009-017-030100- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD-WIRT- 854 PM EDT TUE MAY 1 2012 ...TORNADO WATCH 222 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... ...FLASH FLOOD WATCH IN EFFECT UNTIL 5 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH TONIGHT. IF HEAVY THUNDERSTORMS APPEAR HEADED FOR AN AREA MADE VULNERABLE BY RECENT THUNDERSTORMS...THEN A FLASH FLOOD WATCH MAY BE NECESSARY FOR THAT AREA. IN ADDITION...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THROUGH ABOUT MIDNIGHT TONIGHT...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH SATURDAY MAY RESULT IN A FLASH FLOOD THREAT. IF CONDITIONS INDICATE EXCESSIVE RAIN POTENTIAL ON ACCOUNT OF REPEATED HEAVY THUNDERSTORMS...A FLASH FLOOD WATCH MAY BE NECESSARY FOR THE MOST VULNERABLE COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ018-029-030100- CALHOUN-GILMER- 854 PM EDT TUE MAY 1 2012 ...TORNADO WATCH 222 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA LATER TODAY THROUGH TONIGHT. IF HEAVY THUNDERSTORMS APPEAR HEADED FOR AN AREA MADE VULNERABLE BY RECENT THUNDERSTORMS...THEN A FLASH FLOOD WATCH MAY BE NECESSARY FOR THAT AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH SATURDAY MAY RESULT IN A FLASH FLOOD THREAT. IF CONDITIONS INDICATE EXCESSIVE RAIN POTENTIAL ON ACCOUNT OF REPEATED HEAVY THUNDERSTORMS...A FLASH FLOOD WATCH MAY BE NECESSARY FOR THE MOST VULNERABLE COUNTIES. IN ADDITION...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ON WEDNESDAY...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ010-011-019-020-030100- PLEASANTS-TYLER-RITCHIE-DODDRIDGE- 854 PM EDT TUE MAY 1 2012 ...TORNADO WATCH 222 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... ...FLASH FLOOD WATCH IN EFFECT UNTIL 5 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA LATER TODAY THROUGH TONIGHT. IF HEAVY THUNDERSTORMS APPEAR HEADED FOR AN AREA MADE VULNERABLE BY RECENT THUNDERSTORMS...THEN A FLASH FLOOD WATCH MAY BE NECESSARY FOR THAT AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH SATURDAY MAY RESULT IN A FLASH FLOOD THREAT. IF CONDITIONS INDICATE EXCESSIVE RAIN POTENTIAL ON ACCOUNT OF REPEATED HEAVY THUNDERSTORMS...A FLASH FLOOD WATCH MAY BE NECESSARY FOR THE MOST VULNERABLE COUNTIES. IN ADDITION...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ON WEDNESDAY...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ028-030>032-038>040-046-047-030100- BRAXTON-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 854 PM EDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA LATER TODAY THROUGH TONIGHT. IF HEAVY THUNDERSTORMS APPEAR HEADED FOR AN AREA MADE VULNERABLE BY RECENT THUNDERSTORMS...THEN A FLASH FLOOD WATCH MAY BE NECESSARY FOR THAT AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH SATURDAY MAY RESULT IN A FLASH FLOOD THREAT. IF CONDITIONS INDICATE EXCESSIVE RAIN POTENTIAL ON ACCOUNT OF REPEATED HEAVY THUNDERSTORMS...A FLASH FLOOD WATCH MAY BE NECESSARY FOR THE MOST VULNERABLE COUNTIES. IN ADDITION...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ON WEDNESDAY...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 1, 9:47 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
947 PM EDT TUE MAY 1 2012
OHZ076-WVZ010-011-017>019-020215-
CALHOUN WV-PLEASANTS WV-RITCHIE WV-TYLER WV-WASHINGTON OH-WIRT WV-
947 PM EDT TUE MAY 1 2012
...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL WASHINGTON...NORTH
CENTRAL CALHOUN...NORTHEASTERN WIRT...PLEASANTS...RITCHIE AND TYLER
COUNTIES...
AT 945 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 3 MILES
EAST OF MARIETTA TO 10 MILES WEST OF HARRISVILLE TO ELIZABETH...
MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR NEWPORT AROUND 955 PM...MACFARLAN AROUND
1000 PM...HIGHLAND AROUND 1005 PM...SMITHVILLE AROUND 1010 PM AND
POINT LOOKOUT AROUND 1015 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3929 8089 3927 8091 3920 8087 3901 8101
3901 8103 3898 8104 3903 8143 3916 8134
3919 8130 3921 8130 3928 8125 3932 8135
3941 8140 3953 8104
26Local storm report, May 1, 9:54 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
954 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM TSTM WND DMG JACKSON 39.05N 82.63W
05/01/2012 JACKSON OH 911 CALL CENTER
TREES DOWN. NO INDICATION OF TREE SIZE.
&&
EVENT NUMBER RLX1200262
LZSpecial weather statement, May 1, 10:02 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1002 PM EDT TUE MAY 1 2012
OHZ075-083>086-WVZ007-020230-
ATHENS OH-GALLIA OH-JACKSON OH-MASON WV-MEIGS OH-VINTON OH-
1002 PM EDT TUE MAY 1 2012
...STRONG THUNDERSTORMS WILL AFFECT EASTERN VINTON...NORTHERN
GALLIA...NORTHWESTERN MASON...SOUTHEASTERN JACKSON...WESTERN ATHENS
AND WESTERN MEIGS COUNTIES...
AT 959 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
SOUTH OF LOGAN TO 7 MILES SOUTHWEST OF ALBANY TO 5 MILES WEST OF RIO
GRANDE...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR ADAMSVILLE AROUND 1010 PM...HARRISONVILLE
AROUND 1015 PM...KYGER AROUND 1020 PM...JACKSONVILLE AROUND 1025 PM
AND TRIMBLE AROUND 1030 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3946 8206 3946 8199 3914 8189 3880 8207
3886 8258 3915 8234 3939 8242 3939 8230
3947 8229 3948 8228 3947 8218 3950 8217
3950 8205
26Local storm report, May 1, 10:06 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1006 PM EDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND DMG MCARTHUR 39.25N 82.47W
05/01/2012 VINTON OH 911 CALL CENTER
TREES DOWN IN VINTON ON UNION RIDGE RD. LIMBS 4 IN IN
DIAMETER... TRUNK APPROX. 12 IN.
&&
EVENT NUMBER RLX1200263
LZSpecial weather statement, May 1, 10:10 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1010 PM EDT TUE MAY 1 2012
WVZ015-016-018-027-028-037-020315-
BRAXTON WV-CALHOUN WV-CLAY WV-KANAWHA WV-NICHOLAS WV-ROANE WV-
1010 PM EDT TUE MAY 1 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL NICHOLAS...
NORTHEASTERN KANAWHA...NORTHERN CLAY...SOUTHEASTERN CALHOUN...
SOUTHERN ROANE AND WESTERN BRAXTON COUNTIES...
AT 1008 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 16 MILES SOUTH OF
SPENCER...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR CLENDENIN AROUND 1015 PM...LEFT HAND...AND
AMMA AROUND 1025 PM...TARIFF...AND PROCIOUS AROUND 1030 PM...WALLBACK
AROUND 1040 PM...BIG OTTER...IVYDALE...AND CHLOE AROUND 1045 PM AND
NEBO AROUND 1050 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
15 AND 55.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3847 8077 3849 8151 3867 8152 3876 8101
3872 8098 3878 8087 3879 8081
26Special weather statement, May 1, 10:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1013 PM EDT TUE MAY 1 2012
OHZ076-WVZ010-011-019-020-030-031-020315-
DODDRIDGE WV-HARRISON WV-LEWIS WV-PLEASANTS WV-RITCHIE WV-TYLER WV-
WASHINGTON OH-
1013 PM EDT TUE MAY 1 2012
...STRONG THUNDERSTORMS WILL AFFECT DODDRIDGE...EASTERN RITCHIE...
HARRISON...NORTHEASTERN WASHINGTON...NORTHERN LEWIS...PLEASANTS AND
TYLER COUNTIES...
AT 1008 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 19 MILES
NORTH OF ST. MARYS TO 8 MILES NORTHEAST OF HARRISVILLE TO 7 MILES
NORTHWEST OF GRANTSVILLE...MOVING EAST AT 35 MPH.
WIND GUSTS TO 55 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THESE STORMS WILL BE NEAR PULLMAN AROUND 1020 PM...BEREA...
SISTERSVILLE...AND MIDDLEBOURNE AROUND 1025 PM...CANTON...ALMA...AND
WEST UNION AROUND 1030 PM...LIMA...AND SMITHBURG AROUND 1035 PM AND
BLANDVILLE AROUND 1040 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
101 AND 118.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3960 8084 3948 8071 3943 8055 3947 8049
3944 8032 3910 8027 3909 8030 3905 8031
3904 8032 3906 8072 3909 8073 3911 8078
3907 8088 3908 8117 3924 8105 3958 8119
3958 8104 3955 8103 3961 8095
26The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:34 PM EDT | Flash Flood Watch | RLX | Doddridge, Pleasants, Ritchie, Tyler, Wirt, Wood | 8 hr |
| May 1, 8:46 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Putnam | 59 min |
| May 1, 8:48 PM EDT | Special Weather Statement | RLX | Wood | 57 min |
| May 1, 9:34 PM EDT | Special Weather Statement | RLX | Jackson | 26 min |
| May 1, 9:47 PM EDT | Special Weather Statement | RLX | Pleasants, Ritchie | 28 min |
| May 1, 10:10 PM EDT | Special Weather Statement | RLX | Clay | 65 min |
| May 1, 10:34 PM EDT | Special Weather Statement | RLX | Jackson, Mason, Wirt, Wood | 56 min |
| May 2, 12:15 AM EDT | Special Weather Statement | RLX | Cabell, Jackson, Mason, Wood | 60 min |
| May 2, 12:35 AM EDT | Flash Flood Warning | RLX | Mason | 6 hr |
| May 2, 2:52 AM EDT | Flash Flood Warning | RLX | Calhoun, Roane | 3 hr |
| May 1, 9:42 PM EDT | Special Weather Statement | RLX | Jackson, Vinton | 48 min |
| May 1, 10:02 PM EDT | Special Weather Statement | RLX | Athens, Meigs | 28 min |
Nearby
Special Weather Statements in West Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.